MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036125150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the maufacturer.
 
Event or Problem Description
It was reported that during the left ica (internal carotid artery) trilobed acoma (anterior communicating artery) procedure due to torturous anatomy the simultaneous placement of support balloon and microcatheter was more challenging than expected.The subject coil could not be placed and was retrieved by the operator.During the subject coil retrieval it prematurely detached inside the microcatheter.The subject coil was removed together with the microcatheter.After the subject coil retrieval, clot formation inside the aneurysm was observed, the procedure was abandoned and the patient was sent to surgical clipping.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the coil delivery wire was noted to be kinked/bent.The main coil suture was seen to be damaged.The main coil was seen to be severely stretched.Functional inspection could not be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.At removal the coil accidently detached suddenly in the microcatheter.Microcatheter and coil were removed and procedure stopped.During further analysis the coil was seen not to be detached but severely stretched and the suture was damaged.The coil delivery wire was also kinked.An assignable cause of not confirmed will be assigned to the as reported "main coil prematurely detached/separated during use" as the event was not confirmed during the analysis only the coil was severely stretched.An assignable cause of not confirmed will be assigned to the as reported "device difficulty engaging target vessel'' as the event was not confirmed during the analysis as the event is patient related and can not be duplicated.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.The as reported "patient vessel thrombosis" is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.An assignable cause of handling damage will be assigned to the as analyzed "coil delivery wire kinked/bent" as the issue is due to handling of the product or portion of the product during the clinical procedure an assignable cause of procedural factors will be assigned to the as analyzed "main coil stretched" and "main coil suture damage" as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17457022
Report Number3008881809-2023-00398
Device Sequence Number2546060
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public07613327128291
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Catalogue NumberM0036125150
Device Lot Number24299686
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON (UNKNOWN).; MICROCATHETER (UNKNOWN).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown